10 years female child known case of nephrotic syndrome taking prednisone ,complaints of these kind of skin manifestation since last 20 days, only on thigh bilateral without itching dx rx

3 Likes

LikeAnswersShare

Thanks for tagging , Dr Ashok Pareek. The reason for tagging must be what meets the eye , I suppose. There is unanimity in what is shown as striae. One voice showed some doubt as the duration is short. The duration is subjective and if probed from what it appeared b 4 and till now what time has elapsed, if questioned the ans varies. Pt psy chology is also is to play down any case". Now how much time it takes for the striae to appear? Just enough time to break the overstreached elastic / collagen tissue to break. How long it took to develop to this " break point is a different issue. The genesis is explained by diffetent views. The curofians can briefly stop and take stock of all of them than my summarising. Lets see the truth in each. 1) It is a side effect of long term use of oral steroids as in this case, how long is not stated in the case teport. So there is a mix of truth and assumption. Suppose it is for a month followed by taper can ot cause striae? No body knows as to how long And in what cumulative dose, striae appear. The topical steroids are surely implicated than systemic. The possible way that steroids could act is a) interfering with dynamics of collagen/ fibous / elastic /tissues. Why localisation of the generalised effect to only certain places. This cannot be explained by this. b ) Wt gain (as pointed out by one college) is expected with steroids ( anabolic action)). This causes fat depostion , streaching and putting on strain of the tissues concerned making them vulnerable for dirutions when it recoils with wt loss subsequently. In fact this is the basic mechanism through which all varieties of striae are produced. Did the pt put on and sbsequently lose wt in this case? Wt measure is must in any oedematous states as this. c) The cumulative dose is such that "iatrogenic Cushing's" is produced , when the syndrome it self can explain striae. This is unlikely, be cause continuing steroid to such stage is irrational. My impression is that the pt must have put on feminne type of obesity due to harmones, exogenous and endogenous ( pre pubertal spurt). Does it make sny difference as to how they are produced? The ans is no except for the iterpolation that ' steroid induced striae are masked on with drawal of steroids. How can the broken tissues that cause striae mend themselves as a special case ? If proof isadduced it willall the more convincing/ acceptable. The real issue is damage repair. There are now several options avsilablewhich were touched upon earlier. Should striaeon coveredparts be treated? This not a question at all as the choice is the pt's Now how se ere is nephritic oedema here? In exceptional cases it may extend to thighs and start the mischief. Is it so in this case? Subsequent diuresis would do the rest . Many might be wondering asDr Prasad has msde a mountain out of a mole. ...My pleasure. 1

Superbly answered, yes I have sent hormonal assay of this child, steroids started 45 days back , now child is on tapering dose , in fact I have requested you to answer this before anyone participate in this , thanks a lot sir
0

View 1 other reply

Side effects of prolonged steroid therapy Striae (stretch marks) Fades away as steroid stopped

But it's only 20 days?
1

Striae(strech marks) side effects of prolonged use of steroids.

Steroid induced striae. If its first episode of ns then no matter to worry as steroid will be stopped in few days. If patient is steroid dependent and relapses frequently then better to shift on levamisole in next relapse

Striae May be because of excessive stretch due to severe edema in NS then releaved due steroids leading to striae.

Can be possible.
0

Stretch marks due obesity caused by long term corticosteroid as well as some water retention due to corticosteroid tapper of corticosteroid and keep patient on as minimum as possible dose of corticosteroid ,striae will doesn't have any bad effects on health

Thank u sir. Infact I saw it late. But for ur tagging, I would not have involved sir., as there r very few who feel benefited . Regards sir.

@Dr. Asv Prasad ji Better Late Than Never Anxious to hear and learn from you.@ the Earliest. ..tc.
0

View 1 other reply

Steroid side effects fade off after Prednisolone stop

I agree with Dr A.Karim.

Load more answers

Diseases Related to Discussion